I had my thyroids removed Jun 2007. I have been on a range of synthriod from .88 to .125. Over the last year I have gone from .88 to .100 to .125. My TSH levels have been up and down. However, I still have most of the symptoms for Hypothyroidism. I’m tired all the time, losing hair, cold hard dry hands and feet, and overweight. I went from 140 pounds to 170 over the last few years. I work out almost every day sometimes twice a day. My current levels are TSH: 2.38, FT4: 12.5, and FT3: 5.38. What are your recommendations for medications? I’m currently taking .125 synthriod.
Hello Wonda, A few things to know. As your weight changes so will your thyroid med. this is because it is sensitive to metabolic changes. It is often helpful to see a dietician who can help you pinpoint what needs adjusting in your current meal plan.
The dry skin and such is common for those not at the right level. I feel crummy at your level. In fact, if it goes higher I spend too much time sleeping and all the problems you are talking about. So your doctor is giving you more med to bring your level down. With my doctor we slowly add more until my numbers come down. This takes weeks to adjust. It is not the amount of med that matters. It is the result you have. Remember that the TSH measures just that point in time when you are looking at the subset of
Tsh3, 4 and so forth.
Some doctors will let you try natural thyroid med made from pig or cattle thyroids. Mine do not as there is a real chance of disease transmitted through these and each batch is different from another. Of course you are on this medication for life, so be sure you have an endocrinologist keep track of you and your numbers.
I am on the same amount of synthroid as you are. Be sure to have your doctor request brand name and not generic on your prescription. This is important for consistent dosing. Also be sure you are taking it properly. 1/2 hour before you eat or drink anything but water first thing on the morning... Full glass of water with it so it doesn't cling to the inside of your throat. No coffee, juice and such at that time.
Glad you are getting exercise. The weight stays on until you start readjusting your metabolism. It can be done. A good physician will get this set up for you. Wishing you a bright new year and new solutions. Karen
I feel your pain! I had my thyroid taken out this year in Jan/12. I have gained 17 pounds since the summer. I feel tired lately but I think I have going through menopause too. My Endo thinks 10 of those pounds are Menopause the rest is me. I did eat alot of junk in the summer. But now no weight will come off even when I do walk daily. I'm having trouble breathing too. Short of breath. It's annoying. I was at 150mcg of Synthroid after surgery and now I am at 162 mcg of Synthoid. Hoping that helps soon! My next appt. is in March/13.
Hope you have some luck taking the weight off soon!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 9 Mar 2013 • 1 answer
Posted 13 Mar 2013 • 1 answer
Posted 24 Apr 2013 • 2 answers
Hashimoto's disease - Hey guys, I'm new here, but wanted to see if anyone has read "Stop the Thyroid
Posted 26 Apr 2013 • 1 answer
Posted 13 Aug 2013 • 1 answer